Volume 19, Issue 1 (6-2020)                   JIRSS 2020, 19(1): 21-37 | Back to browse issues page

XML Print

Department of Statistics and Informatics, College of Computer science & Mathematics, University of Mosul, Mosul, Iraq , zakariya.algamal@uomosul.edu.iq
Abstract:   (1169 Views)

The Liu estimator has consistently been demonstrated to be an attractive shrinkage method for reducing the effects of multicollinearity. The Poisson regression model is a well-known model in applications when the response variable consists of count data. However, it is known that multicollinearity negatively affects the variance of the maximum likelihood estimator (MLE) of the Poisson regression coefficients. To address this problem, a Poisson Liu estimator has been proposed by numerous researchers. In this paper, a Jackknifed Liu-type Poisson estimator (JPLTE) is proposed and derived. The idea behind the JPLTE is to decrease the shrinkage parameter and, therefore, improve the resultant estimator by reducing the amount of bias. Our Monte Carlo simulation results suggest that the JPLTE estimator can bring significant improvements relative to other existing estimators. In addition, the results of a real application demonstrate that the JPLTE estimator outperforms both the Poisson Liu estimator and the maximum likelihood estimator in terms of predictive performance.

Full-Text [PDF 224 kb]   (224 Downloads)    
Type of Study: Original Paper | Subject: 62Jxx: Linear inference, regression
Received: 2019/07/24 | Accepted: 2020/05/5 | Published: 2020/07/4